Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Baltimore/Washington
NWS Baltimore/Washington issued this special weather statement at Jun 13, 2012, 1:21 AM EDT for Madison County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2012, 1:21 AM EDT (05:21 UTC)
- Expired
- Jun 13, 2012, 1:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Baltimore/Washington
County Madison County, VA
The radar
The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 5.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
690
WWUS81 KLWX 130521
SPSLWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
121 AM EDT WED JUN 13 2012
VAZ037>039-050-130545-
ORANGE VA-GREENE VA-MADISON VA-ALBEMARLE VA-
121 AM EDT WED JUN 13 2012
...STRONG THUNDERSTORM TO AFFECT ORANGE...GREENE...MADISON AND
ALBEMARLE COUNTIES...
AT 121 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF WOLFTOWN...MOVING SOUTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE STANARDSVILLE.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3842 7849 3849 7828 3814 7806 3814 7808
3815 7810 3813 7813 3812 7819 3813 7821
3807 7824 3799 7832
TIME...MOT...LOC 0521Z 338DEG 19KT 3837 7834
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this special weather statement went out at Jun 12, 9:27 PM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 12, 9:27 PM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
927 PM EDT TUE JUN 12 2012
.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION LATE TONIGHT. LOW
PRESSURE WILL DEVELOP OFF THE MID-ATLANTIC COAST WEDNESDAY INTO
THURSDAY BEFORE HIGH PRESSURE BUILDS OVERHEAD LATE IN THE WEEK
THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
00Z SFC ANALYSIS SHOWS A COLD FRONT APPROACHING FROM WRN PA AND
NRN WV WHILE A PRE-FRONTAL SFC TROUGH IS SITUATED NEAR THE BLUE
RIDGE. SEVERAL HRS OF DAYTIME HEATING LATE THIS AFTN HAS YIELDED
1500-2000 J/KG OF SBCAPE AS DEPICTED ON THE LATEST SPC
MESO ANALYSIS PAGE AND 00Z IAD RAOB SOUNDING. SCATTERED CONVECTION
ERY THIS EVE NEAR THE BLUE RIDGE HAS BEEN SUPPORTED BY LIFT FROM
AN UPPER SHORTWAVE TROUGH AND PRE-FRONTAL SFC TROUGH. A MARGINAL
THREAT OF STRONG STORMS WILL DIMINISH BY LATE EVE WITH THE LOSS
OF HEATING AND AS THE STORMS SHIFT SEWD INTO A MORE STABLE
ENVIRONMENT OVER THE I-95 CORRIDOR.
THE COLD FRONT WILL REACH THE HIGHLANDS LATE THIS EVE AND PASS
THRU THE REMAINDER OF THE CWA OVERNIGHT. SCT SHOWERS AND POSSIBLY A
LINGERING TSTM WILL BE ACCOMPANIED WITH FROPA...BUT COVERAGE WILL
DIMINISH THRUOUT THE NGT. A NORTHWEST FLOW BEHIND THE COLD FRONT
WILL USHER IN DRIER AIR ERY WED MRNG. PRIOR TO POST-FRONTAL
SURGE...PATCHY FOG NEAR THE MD CHSPK BAY AND LOW CLOUDS CAN BE
EXPECTED. MIN TEMPS WILL RANGE FROM THE 50S IN THE HIGHLANDS TO
THE UPPER 60S/LOWER 70S IN THE URBAN AND COASTAL LOCALES.
THE COLD FRONT WILL CONTINUE TO MOVE OFF THE MID-ATLANTIC COAST
WEDNESDAY WHILE HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. A
NORTHERLY FLOW WILL USHER IN DRY AIR ALONG WITH SEASONABLE
CONDITIONS. MAX TEMPS WILL BE IN THE LOWER TO MIDDLE 80S ACROSS MOST
AREAS AND THERE WILL BE PLENTY OF SUNSHINE ALONG WITH LOW HUMIDITY.
LOW PRESSURE WILL DEVELOP ALONG THE FRONTAL BOUNDARY OFF THE
MID-ATLANTIC COAST. THE PRESSURE GRADIENT BETWEEN THIS LOW AND THE
APPROACHING HIGH WILL CAUSE BREEZY CONDITIONS. N-NW WINDS WILL
GUST 20 TO 30 MPH DURING THE DAY.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
LOW PRESSURE EAST OF THE MID-ATLANTIC COAST GRADUALLY SLIDES
SOUTHWARD EAST OF THE ATLANTIC COAST WEDNESDAY NIGHT INTO THURSDAY.
WRAP-AROUND MOISTURE ASSOCIATED WITH THIS LOW MAY BRING A FEW
SHOWERS INTO THE EASTERN HALF OF THE FORECAST AREA LATE WEDNESDAY
NIGHT INTO THURSDAY. FORECAST SOUNDINGS INDICATE CAPPING AT 700MB
THROUGH THURSDAY...WHICH SHOULD PREVENT ANY THUNDERSTORM ACTIVITY.
THE COMBINATION OF THE OFFSHORE LOW AND HIGH PRESSURE OVER THE GREAT
LAKES WILL CONTINUE TO BRING COOL AIR INTO THE REGION. LOWS WED
NIGHT RANGE FROM THE MID 40S OVER THE POTOMAC HIGHLANDS TO THE LOW
60S IN THE BALTIMORE/WASHINGTON URBAN AREAS. HIGHS THURSDAY
GENERALLY IN THE UPPER 70S TO AROUND 80...AND IN THE LOWER 70S AT
THE RIDGE TOPS.
HIGH PRESSURE BUILDS INTO THE REGION THURSDAY NIGHT THROUGH FRIDAY.
RIDGE AXIS LIKELY TO BE OVER OR JUST WEST OF THE CWA DURING THIS
TIME FRAME...WHICH WILL SUPPORT NORTHEASTERLY ONSHORE FLOW OVER THE
REGION. NO PRECIP EXPECTED...BUT FORECAST SOUNDINGS INDICATE ENOUGH
MOISTURE ALOFT FOR PARTLY-MOSTLY CLOUDY SKIES...ESPECIALLY OVER AND
EAST OF THE BALTIMORE/WASHINGTON CORRIDOR. TEMPS NEAR NORMAL...WITH
THURSDAY NIGHT LOWS MOSTLY IN THE UPPER 50S TO LOW 60S...AND FRIDAY
HIGHS IN THE UPPER 70S TO LOW 80S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODERATE FORECAST CONFIDENCE FOR THE LONG TERM AS GUIDANCE IS IN
GOOD OVERALL AGREEMENT ON THE LOCATION OF MAJOR SYNOPTIC FEATURES.
SEASONABLE TEMPERATURES AND DRY CONDITIONS CONTINUE TO BE IN STORE
FOR THE WEEKEND AND BEGINNING OF NEXT WEEK. AN UPPER-LEVEL RIDGE
WILL REMAIN STATIONARY ACROSS THE EASTERN CONUS WHILE AN UPPER-LEVEL
CLOSED LOW STAYS POSITIONED OFF THE EASTERN SEABOARD THROUGH THE
LONG TERM. SFC HIGH PRESSURE...ANCHORED NORTHEAST OF MAINE...WILL
INFLUENCE THE MID-ATLANTIC STATES DURING THIS TIME. FLOW WILL REMAIN
PRIMARILY EASTERLY ENTRAINING MOIST MARINE AIR INTO THE CWA. THIS
WILL HELP TO MODERATE DAYTIME HIGHS INTO THE LOW 80S AND OVERNIGHT
LOWS INTO THE MID TO UPPER 50S. THE LACK OF ANY SIGNIFICANT FORCING
WILL KEEP PRECIP CHANCES LOW EVEN WITH THE SUFFICIENT MOISTURE FEED.
THE OVERALL SYNOPTIC PATTERN BEGINS TO SHIFT MID NEXT WEEK AS THE
UPPER-RIDGE BEGINS TO DAMPEN AND UPPER-LOW IS ABLE TO RETROGRADE
SLIGHTLY ONSHORE. THIS COULD BRING A CHANCE FOR PRECIP TO THE CWA
DURING THE DAY TUES.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
MVFR/IFR CONDITIONS EXPECTED THIS EVENING AND OVERNIGHT. SOUTHERLY
FLOW AHEAD OF AN APPROACHING COLD FRONT WILL CONTINUE TO USHER IN
MOISTURE. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE
LATE THIS EVENING...WITH BRIEF HEAVY DOWNPOURS POSSIBLE WITH THIS
ACTIVITY. THIS ACTIVITY HAS PUSHED EAST OF CHO.
WINDS ARE NOT EXPECTED TO GO CALM TNGT AND WILL STAY 5-10
KNOTS OVERNIGHT BEFORE FRONT USHERS IN DRIER AIR. MAIN IMPACT WILL
BE STRATUS DECK WITH VSBYS STAYING ABOVE IFR.
NORTHWEST WINDS WILL MOVE INTO THE REGION EARLY WEDNESDAY MORNING
AND CONTINUE THROUGH THE DAY. GUSTS 20-25 KNOTS EXPECTED WITH VFR
CONDITIONS.
MOSTLY VFR CONDITIONS WED NIGHT THROUGH FRIDAY. ONLY EXCEPTION IS
SOME POSSIBLE SHOWER ACTIVITY OVER THE BALTIMORE/WASHINGTON
TERMINALS LATE WED NIGHT INTO THURSDAY. NE WINDS THURSDAY...WITH
SOME 15-20 KT GUSTS POSSIBLE. LIGHTER NE FLOW FRIDAY. GENERAL VFR
CONDITIONS ARE EXPECTED FOR THE LONG TERM.
&&
.MARINE...
A COLD FRONT...WHICH IS APPROACHING THE WATERS THIS EVE...WILL
PASS THRU THE WATERS LATE TNGT. RECENT MARINE OBS HAS SUPPORTED
THE DOWNWARD TREND IN WINDS THAT WAS EXPECTED. AS OF 9 PM...A FEW
OBS IN THE MD CHSPK BAY ARE STILL GUSTING TO 20 KT MAINLY IN AREAS
PRONE TO SLY CHANNELING. EXPECT A LULL IN SCA CONDITIONS LATE THIS
EVE AND OVERNIGHT AS THE COLD FRONT NEARS THE WATERS.
IN WAKE OF THE COLD FRONT...A WINDSHIFT TO THE NORTHWEST IS EXPECTED
TOWARD THE MRNG. A PRESSURE SURGE BEHIND THE FRONT WILL PRODUCE
20-25 KT GUSTS BY ERY MON MRNG.
LOW PRESSURE WILL DEVELOP ALONG THE STALLED BOUNDARY OFF THE
MID-ATLANTIC COAST. THE PRESSURE GRADIENT BETWEEN THIS LOW AND HIGH
PRESSURE APPROACHING FROM THE GREAT LAKES WILL CAUSE BREEZY
CONDITIONS. NORTHERLY WINDS WILL GUST AROUND 20 TO 25 KNOTS.
EXTENDED SCA TO WED NIGHT OVER SOUTHERN ZONES OF THE TIDAL POTOMAC
AND CHESAPEAKE BAY. LOW PRESSURE BECOMES MORE ORGANIZED OFFSHORE AND
GRADUALLY DRIFTS SOUTHWARD EAST OF THE MID-ATLANTIC COAST. SCA MAY
NEED TO BE EXTENDED INTO THURSDAY FOR AT LEAST SOME ZONES. THE LOW
WILL DRIFT FURTHER SOUTH THURSDAY NIGHT INTO FRIDAY. NE FLOW
CONTINUES FRIDAY WITH SOME GUSTS POSSIBLE...BUT EXPECTING SUB-SCA
CONDITIONS. AN SCA MAY BE NEEDED FRI NIGHT THROUGH THE WEEKEND AS
THE SFC PRESSURE GRADIENT STRENGTHENS DUE TO A NORTHWARD MOVING
LOW OFF THE ATLANTIC COAST.
&&
.TIDES/COASTAL FLOODING...
ANOMALIES CONTINUE TO INCREASE THIS EVE DUE TO SLY FLOW AHEAD OF A
COLD FRONT. ANNAPOLIS NEVER DROPPED BELOW MINOR COASTAL FLOODING
THRESHOLD DURING THE PAST LOW TIDE. ALONG THE WRN SHORE...TIDES
BARELY DECREASED DURING THE PAST LOW TIDE...WHICH HAS LEAD TO
POSITIVE TIDAL DEPARTURES OF 2-2.5 FT AT ANNAPOLIS AND
BALTIMORE. ANOMALIES OF THIS MAGNITUDE WOULD TRANSLATE TO MODERATE
COASTAL FLOODING DURING THE OVERNIGHT/ERY MRNG HIGH TIDE. THE COLD
FRONT IS EXPECTED TO MOVE THRU LATE TNGT...BUT THE TIDES WILL
LIKELY TAKE SO TIME TO RESPOND TO THE POST-FRONTAL NW SURGE.
THEREFORE...EXPANDED THE COASTAL FLOOD WRNG FOR ANNE ARUNDEL TO
INCLUDE BALTIMORE AND HARFORD...WHICH IS IN EFFECT THRU 9 AM.
ELSEWHERE ALONG THE WRN SHORE AND TIDAL POTOMAC...ANOMALIES OF
1-1.5 FT WILL LEAD TO MINOR COASTAL FLOODING DURING HIGH TIDE
TNGT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR MDZ013-
016>018.
COASTAL FLOOD WARNING UNTIL 9 AM EDT WEDNESDAY FOR MDZ007-011-
014.
VA...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR VAZ052>055-
057.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ANZ530>534-537>543.
SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 6 AM EDT THURSDAY
FOR ANZ532>534-537-540>543.
SMALL CRAFT ADVISORY FROM 4 AM TO 6 PM EDT WEDNESDAY FOR
ANZ530-531-535-536-538-539.
&&
UPDATE...KLEIN/HAS
PREVIOUS DISCUSSION...LASORSA/KCS/CLSHazardous weather outlook, Jun 13, 12:10 AM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1210 AM EDT WED JUN 13 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 131000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1210 AM EDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A COASTAL FLOOD WARNING IS IN EFFECT TONIGHT FOR ANNE ARUNDEL... BALTIMORE AND HARFORD COUNTIES. A COASTAL FLOOD ADVISORY IS IN EFFECT TONIGHT FOR OTHER LOCATIONS ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. SEE /WBCCFWLWX/ FOR MORE INFORMATION. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE WATERS BEGINNING AT 4 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COASTAL FLOOD WARNING FOR ANNE ARUNDEL...BALTIMORE AND HARFORD COUNTIES REMAINS IN EFFECT THROUGH 9 AM WEDNESDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT WEDNESDAY FOR ALL OF THE WATERS. THE SMALL CRAFT ADVISORY CONTINUES THROUGH WEDNESDAY NIGHT FOR THE MARYLAND CHESAPEAKE BAY SOUTH OF SANDY POINT AND THE LOWER TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-131000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1210 AM EDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KONARIK
In the hours before
Special weather statement, Jun 12, 10:02 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1002 PM EDT TUE JUN 12 2012
MDZ501-502-WVZ503-504-130230-
EXTREME WESTERN ALLEGANY MD-CENTRAL AND EASTERN ALLEGANY MD-
WESTERN MINERAL WV-EASTERN MINERAL WV-
1002 PM EDT TUE JUN 12 2012
...STRONG THUNDERSTORM TO AFFECT EXTREME WESTERN ALLEGANY...CENTRAL
AND EASTERN ALLEGANY...WESTERN MINERAL AND EASTERN MINERAL
COUNTIES...
AT 1002 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES NORTHWEST OF BARTON...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE WESTERNPORT...PIEDMONT...LONACONING AND
KEYSER.
SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED
TO TAKE ACTION IF WARNINGS ARE ISSUED.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.
&&
LAT...LON 3959 7878 3931 7902 3941 7915 3944 7912
3948 7911 3949 7907 3961 7901 3964 7899
3965 7897
TIME...MOT...LOC 0202Z 306DEG 19KT 3959 7918
KRAMARSpecial weather statement, Jun 12, 10:26 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1026 PM EDT TUE JUN 12 2012 MDZ501-502-WVZ050-503-504-130300- HAMPSHIRE WV-EXTREME WESTERN ALLEGANY MD- CENTRAL AND EASTERN ALLEGANY MD-WESTERN MINERAL WV-EASTERN MINERAL WV- 1026 PM EDT TUE JUN 12 2012 ...STRONG THUNDERSTORM TO AFFECT HAMPSHIRE...EXTREME WESTERN ALLEGANY...CENTRAL AND EASTERN ALLEGANY...WESTERN MINERAL AND EASTERN MINERAL COUNTIES... AT 1027 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MCCOOLE...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE ROMNEY. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3942 7857 3920 7882 3943 7911 3959 7900 TIME...MOT...LOC 0227Z 300DEG 20KT 3946 7896
Special weather statement, Jun 12, 11:16 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1116 PM EDT TUE JUN 12 2012
VAZ027>030-WVZ050-055-130345-
SHENANDOAH VA-WARREN VA-PAGE VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA-
1116 PM EDT TUE JUN 12 2012
...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...WARREN...PAGE...
HARDY...HAMPSHIRE AND FREDERICK COUNTIES...
AT 1117 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTH OF SLANESVILLE TO 4 MILES SOUTH OF
DELRAY TO 6 MILES WEST OF BAKER...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE STRASBURG...STEPHENS CITY AND MOUNT
JACKSON.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3915 7818 3887 7825 3873 7861 3903 7901
3918 7865 3946 7858
TIME...MOT...LOC 0317Z 315DEG 28KT 3930 7851 3911 7856
3900 7882Local storm report, Jun 12, 11:25 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1125 PM EDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG LOCUST DALE 38.34N 78.13W
06/12/2012 MADISON VA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER LWX1200343
HASSpecial weather statement, Jun 13, 12:06 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1206 AM EDT WED JUN 13 2012
VAZ027>030-040-051-501-502-130445-
RAPPAHANNOCK VA-SHENANDOAH VA-WARREN VA-CULPEPER VA-PAGE VA-
NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-FREDERICK VA-
1206 AM EDT WED JUN 13 2012
...STRONG THUNDERSTORMS TO AFFECT RAPPAHANNOCK...SHENANDOAH...
WARREN...CULPEPER...PAGE...NORTHERN FAUQUIER...SOUTHERN FAUQUIER AND
FREDERICK COUNTIES...
AT 1206 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM MIDDLETOWN TO FORT VALLEY TO 2 MILES NORTH OF
SAINT DAVIDS CHURCH...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE FRONT ROYAL...SPERRYVILLE AND HUME.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3889 7786 3866 7789 3848 7815 3887 7850
3897 7838 3907 7834
TIME...MOT...LOC 0406Z 310DEG 22KT 3901 7829 3891 7829
3883 7842
KONARIKSpecial weather statement, Jun 13, 1:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
121 AM EDT WED JUN 13 2012
VAZ037>039-050-130545-
ORANGE VA-GREENE VA-MADISON VA-ALBEMARLE VA-
121 AM EDT WED JUN 13 2012
...STRONG THUNDERSTORM TO AFFECT ORANGE...GREENE...MADISON AND
ALBEMARLE COUNTIES...
AT 121 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF WOLFTOWN...MOVING SOUTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE STANARDSVILLE.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3842 7849 3849 7828 3814 7806 3814 7808
3815 7810 3813 7813 3812 7819 3813 7821
3807 7824 3799 7832
TIME...MOT...LOC 0521Z 338DEG 19KT 3837 7834The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:10 PM EDT | Special Weather Statement | LWX | Rappahannock | 35 min |
| Jun 12, 8:11 PM EDT | Special Weather Statement | LWX | Fauquier | 34 min |
| Jun 12, 8:44 PM EDT | Special Weather Statement | LWX | Culpeper | 31 min |
| Jun 12, 8:50 PM EDT | Special Weather Statement | LWX | Fauquier | 25 min |
| Jun 12, 8:57 PM EDT | Special Weather Statement | LWX | Culpeper | 33 min |
| Jun 12, 9:20 PM EDT | Special Weather Statement | LWX | Orange, Spotsylvania, Stafford, City of Fredericksburg | 25 min |
| Jun 12, 9:21 PM EDT | Special Marine Warning | LWX | 54 min | |
| Jun 12, 9:30 PM EDT | Special Weather Statement | LWX | Orange | 30 min |
| Jun 12, 9:52 PM EDT | Special Weather Statement | LWX | King George | 23 min |
| Jun 12, 11:16 PM EDT | Special Weather Statement | LWX | Frederick, Shenandoah | 29 min |
| Jun 13, 12:06 AM EDT | Special Weather Statement | LWX | Rappahannock, Warren | 39 min |
| Jun 13, 1:48 AM EDT | Special Weather Statement | LWX | Greene | 27 min |
| Jun 12, 9:28 PM EDT | Special Weather Statement | LWX | Frederick | 32 min |
| Jun 12, 9:36 PM EDT | Special Weather Statement | LWX | Berkeley, Jefferson | 24 min |
| Jun 12, 10:02 PM EDT | Special Weather Statement | LWX | Mineral | 28 min |
| Jun 12, 10:26 PM EDT | Special Weather Statement | LWX | Mineral | 34 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.